Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla and milk thistle
Nov 20, 2007

I take atripla in the morning on an empty stomach with no side effects and I was wondering if it is ok for me to take one Milk thistle (140mg) per day to maintain healthy live function. I will not be taking the milk thistle at the same time of day as the Atripla. I will take it in the middle of the day.

Response from Dr. Young

Thanks for your post.

Milk thistle is thought by some to have beneficial effects on the liver. These data remain speculative, in my view.

There is limited data on drug-drug interactions between thistle and the components of Atripla (tenofovir, FTC, efavirenz), though there is not believed to be any significant drug-drug interactions.

It' my opinion that unless these drug-drug interactions are well established, that I'd avoid ingesting anything that hasn't had proven benefit or has well studied drug interactions. For this reason, I don't recommend milk thistle to my patients who are taking antiretroviral medications.

BY



Previous
hdl,ldl and trig,
Next
Generic versus Proprietory Drugs

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement